| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/17/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refx4493 showed seven other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported "two piccs that have leaked where the hub meets the extension set." no other information was provided.This report addresses the first device.
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leaking catheters was confirmed and the cause was manufacturing-related.The product returned for evaluation was two 5fr d/l powerpicc catheters.Light usage residues were observed throughout both samples and needleless injection caps were attached to all four luer adapters.Attempts to infuse water through the samples using a 12ml syringe revealed all four lumens to be patent to infusion; however, leaks were observed at both purple luer/injection cap joints.Inspection of both purple luer adapters using an iso taper gauge revealed that the gauge could not be fully inserted.Microscopic inspection of the purple luer adapters revealed protrusions in the luer material within the orifices.The mold defects appeared to prevent firm attachment of the injection caps, as well as full insertion of the taper gauge.Longitudinally aligned scoring marks were observed within the orifices adjacent to the mold defect.The molding defect observed within the luer orifices prevented firm attachment with the injection caps and resulted in leakage at the interface between the catheter and the cap.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.H3 other text : evaluation findings are in section h.11.